MAUDE Adverse Event Report: COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160341
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the catheter started leaking near the hub two days after insertion.Additional information received from the customer stated the catheter was removed and a new catheter was inserted by the provider.
 
Additional Manufacturer Narrative
Evaluation summary: because no lot number was identified, a manufacturing device history record (dhr) review or product/process changes review for the involved lot number could not be performed.However, all dhrs are reviewed for accuracy prior to product release.One used catheter was received at the manufacturing site for analysis and investigation.Visual inspection of the sample showed signs of use.During the evaluation, the catheter showed a leak below the strain relief.The reported event was confirmed.The manufacturing site performs 100% leak testing per procedure, which would identify leaking in the catheter assembly.The instructions for use warn to not use sharp clamps or instruments to handle the catheter since even a minor cut could tear or break the catheter.It also advises, do not stretch the catheter or use alcohol or acetone-based skin preparations, adhesive enhancers, or solutions directly on the catheter.The possible root cause is most likely damage during use caused due to manipulation by the user.This complaint will be used for tracking and trending purposes.

Brand Name
5.0FR URETHANE UMB CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9621909
Report Number3009211636-2020-00684
Device Sequence Number2500750
Product Code FOS
UDI-Device Identifier20884527005120
UDI-Public20884527005120
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160341
Device Catalogue Number8888160341
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date03/27/2020
Patient Sequence Number1